Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Feeling acidity and pain in abdomen. Abdominal sonography report normal. Any suggestions?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5514 Questions
Question
i am feeling abdominal pain since 15 days, i have abdominal sonography report normal, little higher triglyceride and cholesterol, i am obese with 116 kg weight and 36 year age, i am feeling acidity and pain all the day in upper middle part of abdomen, what it may be
Posted Tue, 13 Nov 2012 in Abdominal Pain
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Thank you for the query.

Abdominal pain, when blood work and ultrasound are normal is very often caused by peptic ulcer. Especially, when pain is located in upper middle part of abdomen and you suffer from acid reflux. Such pain usually appears after 2 hours after a meal, however it can be constant as well. So it is advisable to have upper GI endoscopy. I assume that your liver and pancreas tests all came negative and you do not suffer from constipation, diarrhea, fever.

Hope this will help. Feel free to ask further questions.
Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling acidity and pain in abdomen. Abdominal sonography report normal. Any suggestions? 18 minutes later
Hello Doctor
thank you for your answer, i have no fever no constipation diarrohea etc, and feel pain before meal or when empty stomach
 
 
Answered by Dr. Grzegorz Stanko 5 minutes later
Hello!

So it makes peptic ulcer very possible. You should get scheduled for upper GI endoscopy and eliminate coffee, juices and fatty food. You should also be prescribed by you doctor with proton pump inhibitor (like Omeprasole).

Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling acidity and pain in abdomen. Abdominal sonography report normal. Any suggestions? 3 days later
my endoscopy reveals the mild dudonitis and some errosion on stomatch body, and RUt is possive for halicobactor, apart from this USG of liver shown the grade 3 fatty liver changes withot SOl or fibrosis, mild splenomegaly, SGPT is 147U/Ml and SGOT is 87IU/ml with 0000 wbc count and 78 neutrophills.
i am taking vit E, Omaparazole and doxicycline and nitro and ofoxacin combination.
please suggest more on treatment part and is my liver have some serious issue my body weight is 116kg and age 36years
 
 
Answered by Dr. Grzegorz Stanko 55 minutes later
Hello!

Thank you for the query.

Your Helicobacter Pylori eradication looks fine. Just remember that you should have Omeprazole 40 mg for 30 days and antibiotics for 7-10 days. After 30 days you should endoscopy again to check if the response for treatment was positive.

SGTP and SGOT levels are slightly elevated. This can be caused by liver viral infection (what is less probable if you havent have any surgeries or blood transfusion previously), bile tract diseases (gall stones) or by alcohol or spicy food intake.
But the most probable reason is fatty liver. It is caused by your weight and you should be aware that it can even lead to liver cirrhosis.
In conclusion, to make sure you should have HBV and HCV antibodies tested, GGTP and amylase in blood tested. Probably this tests will all came negative.
You have written that your WBC is 160 000 - I hope you meant 16 000. Such level means that somewhere in you body there is an infection. According to your symptoms and tests results peptic ulcer might be the reason of such result. It is advisable to have it repeated after the end of antibiotics treatment.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Feeling acidity and pain in abdomen. Abdominal sonography report normal. Any suggestions? 15 days later
After getting 15 days antibiotic treatment, i feel ok, but since two days again i feel abdominal pain, fever, sneezing, cold and restlessness, in our area there is also slight change in climate, should i start again the same antibiotic or some thing else i need to do
 
 
Answered by Dr. Grzegorz Stanko 4 hours later
Hello!

Thank you for the query.

This can be caused by antibiotics but it doesnt have to. It can be just some cold, flu, angina. If it would be caused by antibiotics, diarrhea should be present.
If the fever is quite high most probably it is flu. If you feel also sore throat and you have white adenoids most probably it is angina. If so, you should have your antibiotics treatment again.
It is advisable for you to have fool blood work again with CRP level.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Feeling acidity and pain in abdomen. Abdominal sonography report normal. Any suggestions? 15 hours later
Thank you for your answer,
Dr should i continue with the same antibiotic, or something else, another fear i have that is Liver Carcinoma, though my USG of liver shown the grade 3 fatty liver changes withot SOl or fibrosis, actualy recently one of my unclose relative have the carinoma of liver so i am afraid.
what else i should take as precaution
 
 
Answered by Dr. Grzegorz Stanko 14 hours later
Hello!

Thank you for the query.

If it is about your infection, only angina should be treated with antibiotics. Flu or cold has viral source and usually human body do not need anything to get rid of them. Anything you need is time. You can use Vitamin C, it will make your immune system stronger.
Only if you have your adenoids white and strong sore throat antibiotic is advisable. In that case, Amoxiciline with Clavulanic Acid 1,0 g twice a day for 7 days. It should be prescribed by your doctor.
One more thing, if you suffer from recurrent infections I suggest you to have your fool blood work with CRP checked.
If it is about liver cancer, you need to know that basically cancer is a rare disease. There is a lot of rumor in media because it`s treatable when diagnosed fast, but it is rare disease. Moreover, liver cancer is 4 times more often in male population.
We do know that HBV and HCV infections are the primary causes of liver cancer.
Fatty liver is not a risk factor as long as it wont get changed to liver cirrhosis.
Moreover, abdominal ultrasound image of the liver cancer is very characteristic. In most cases it is described as a clearly visible tumor. In you ultrasound there is no signs of liver cancer, you seem not to bee HBV and HCV infected and you are woman. There is low risk of liver cancer in your case.
If you want to be sure, make HBV and HCV tests.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Feeling acidity and pain in abdomen. Abdominal sonography report normal. Any suggestions? 12 hours later
Thank you sir
my HBV and HCV is negative, what is the CRP test, should i need to take medicines for longer period to cure dudeonitis, and sorry i am male
Regards
 
 
Answered by Dr. Grzegorz Stanko 7 hours later
Hello!

I`m so sorry about sex mistake. Anyways, you should not worry about liver cancer. You can have abdominal ultrasound every year just to make sure.

CRP is a protein that is increased when there is an inflammation process in the human body. It is more sensitive marker than WBC. I`m asking you to do this tests (CRP and WBC) to find if the antibiotics treatment was effective.

To cure duodenitis you should take Omeprasole for 30 days. Antibiotics are no more necessary. It is also advisable to have endoscopy repeated after a month or so.

Hope this will help. Feel free to ask further questions.
Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling acidity and pain in abdomen. Abdominal sonography report normal. Any suggestions? 19 hours later
thanks for advise doctor
 
 
Answered by Dr. Grzegorz Stanko 42 minutes later
Hello!

You are welcome.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor